Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 4, NWS Philadelphia/Mount Holly

March 20, 2012Kent County, New Castle County, Sussex County, Delaware; 11 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania

NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 20, 2012, 2:02 AM EDT for Kent County, New Castle County, Sussex County, Delaware; 11 counties in New Jersey; Delaware County, Philadelphia County, Pennsylvania. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2012, 2:02 AM EDT (06:02 UTC)
Expired
Mar 20, 2012, 10:00 AM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
782 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WWUS71 KPHI 200602
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 AM EDT TUE MAR 20 2012

DEZ001>004-NJZ013-014-016>024-026-027-201400-
/O.NEW.KPHI.FG.Y.0004.120320T0602Z-120320T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
202 AM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH THE
  MID MORNING HOURS. 

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING
  CONDITIONS THROUGH MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$
2 follow-up statements
748 
WWUS71 KPHI 200702
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
302 AM EDT TUE MAR 20 2012

NJZ012-015-PAZ070-071-201400-
/O.EXA.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/
MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEW BRUNSWICK...TRENTON...MEDIA...
PHILADELPHIA
302 AM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...ONE-QUARTER OF A MILE.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH 
  THE MID MORNING HOURS. 

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

DEZ001>004-NJZ013-014-016>024-026-027-201400-
/O.CON.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
302 AM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* VISIBILITIES...ONE-QUARTER OF A MILE.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH 
  THE MID MORNING HOURS. 

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
573 
WWUS71 KPHI 200920
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 AM EDT TUE MAR 20 2012

PAZ067>069-201400-
/O.EXA.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/
CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...WEST CHESTER...NORRISTOWN...DOYLESTOWN
520 AM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...ONE-QUARTER OF A MILE.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH 
  THE MID MORNING HOURS. 

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

DEZ001>004-NJZ012>024-026-027-PAZ070-071-201400-
/O.CON.KPHI.FG.Y.0004.000000T0000Z-120320T1400Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...MEDIA...PHILADELPHIA
520 AM EDT TUE MAR 20 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* VISIBILITIES...ONE-QUARTER OF A MILE.

* TIMING...AREAS OF DENSE FOG ARE EXPECTED TO CONTINUE THROUGH 
  THE MID MORNING HOURS. 

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT DRIVING 
  CONDITIONS THROUGH MID MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 20, 1:36 AM EDT, 26 minutes earlier.

Area forecast discussion, Mar 20, 1:36 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
136 AM EDT TUE MAR 20 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE MID ATLANTIC COAST WILL CONTINUE
TO INFLUENCE OUR WEATHER THROUGH THURSDAY. A WEAK COLD FRONT IS
FORECAST TO CROSS THE REGION THURSDAY NIGHT OR EARLY FRIDAY.
HIGH PRESSURE WILL FOLLOW LATER FRIDAY INTO SATURDAY. LOW
PRESSURE, MOVING IN FROM THE WEST, WILL AFFECT OUR AREA SATURDAY
NIGHT INTO SUNDAY NIGHT BEFORE HEADING OFF TO THE EAST ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
YOU KNOW IT IS SPRING WHEN YOU SEE CONVECTION TO THE WEST AND
STRATUS AND FOG TO THE EAST.

THE CONVECTIVE ELEMENTS ASSOCIATED WITH THE DIVERGENT FLOW OVER
EAST CENTRAL PENNSYLVANIA CONTINUE TO BLOOM AND DISSIPATE. THE
LAST VESTIGES OF INSTABILITY EXTEND ACROSS THIS AREA...SUPPORTED
BY MARGINAL MID LEVEL LAPSE RATES. SINCE THE SHORT WAVE SUPPORTING
THE ACTIVITY IS TRUNDLING TO THE EAST...THE ACTIVITY COULD MOVE
SLOWLY EAST INTO THE LEHIGH VALLEY AND NORTHEAST MARYLAND FOR MUCH
OF THE NIGHT.

MARGINALLY INSTABILITY AND A WEAK SHEAR PROFILE SUGGEST THAT THE
CONVECTION WILL PRODUCE MOSTLY RAIN. WITH PRECIPITABLE WATER
VALUES NEAR 1.10 INCHES ON THE 0000 UTC SOUNDINGS...RAINFALL
AMOUNTS SHOULD NOT BE EXCESSIVE...DESPITE THE SLOW MOVEMENT OF
THE INDIVIDUAL CONVECTIVE ELEMENTS.

FURTHER EAST...THE AREA OF STRATUS AND FOG (EARLY THIS MORNING THE
FOG APPEARS TO BE AS PREVALENT AS THE STRATUS) CONTINUES TO SPREAD
THROUGH SOUTHERN NEW JERSEY TOWARD THE DELAWARE RIVER. THERE IS
DENSE FOG IN THE MASS...BUT IT IS TOO EARLY YET TO TELL IF AN
ADVISORY IS NEEDED. MID CLOUDS ASSOCIATED WITH THE CONVECTION TO
THE WEST COULD INTERRUPT THE COOLING AT THE TOP OF THE MOIST
BOUNDARY LAYER...AND LIMIT THE AMOUNT OF DENSE FOG. THE TREND WILL
BE MONITORED...AND A DENSE FOG ADVISORY COULD BE NEEDED FOR
PORTIONS OF DELAWARE...SOUTHERN AND CENTRAL NEW JERSEY AND NEARBY
SOUTHEAST PENNSYLVANIA LATER THIS MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THIS EVENING/...
MORNING FOG/STRATUS LIFTS TO BKN DECK BY MIDDAY NEAR 3000 FT. ELY
FLOW... HAS TO BE COOLER. BLENDED THE COOLER OF THE 12Z/19 NCEP
MOS GUIDANCE WHICH WAS THE GFS...50 50 WITH THE 12Z RGEM 2M TEMPS
WHICH LOOKED PRETTY GOOD TO ME FOR AN ELY FLOW. THE OCEAN TEMPS
ARE ONLY NEAR 50. PERSISTENT ELY FLOW SHOULD EVENTUALLY COOL THE
BL EVENT BACK TO THE DEL RIVER TUE AFTN. ONLY PLACE IT MIGHT BE
NEARLY AS WARM TUE AFTN AS IT WAS TODAY...FAR NW NJ AND POSSIBLY
THE POCS?

AS FOR SHOWERS...BLENDED 12Z/19 NCEP MOS GUIDANCE WITH THE 09Z
SREF. THAT OFFERS A SMALL CHC IN PARTS OF E PA. AM A LITTLE MORE
CONCERNED ABOUT A POSSIBLE TROWAL AND INSTABILITY BURST OF MDT TO
HEAVY SHOWERS OVER DE/SNJ IN THE AFTN. FOR NOW VERY CONSERVATIVE
ON THE POPS DUE TO UNCERTAINTY.

FOG MAY BECOME WIDESPREAD ALONG THE ATLC COAST AND DE BA AND FLIRT
WITH THE COAST ALL DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BE THE DOMINANT
WEATHER FEATURE THROUGH THURSDAY. WITH THE HIGH CENTERED TO OUR
EAST OVER THE RELATIVELY COOL WATERS OF THE ATLANTIC, STRATUS AND
FOG WILL CONTINUE TO BE AN ONGOING FORECASTERS HEADACHE, MAINLY
DURING THE LATE NIGHT AND MORNING HOURS TUESDAY NIGHT INTO
WEDNESDAY AND WEDNESDAY NIGHT INTO THURSDAY. ONCE THE STRATUS
LIFTS AND THE FOG BURNS OFF, BOTH DAYS SHOULD SEE A GOOD AMOUNT OF
SUNSHINE. HIGH TEMPERATURES WEDNESDAY ARE FORECAST TO RANGE FROM
THE LOWER 60S ALONG COASTAL SECTIONS TO THE LOWER AND MID 70S
INLAND. HIGHS ON THURSDAY WILL BE EVEN WARMER, WITH READINGS FROM
THE MID AND UPPER 60S ALONG THE COAST TO NEAR 80 INLAND. A COLD
FRONT IS THEN FORECAST TO DROP DOWN ACROSS THE FORECAST AREA
THURSDAY NIGHT INTO FRIDAY MORNING. AT THIS TIME, IS APPEARS AS IF
THE FRONTAL PASSAGE WILL BE DRY, ALTHOUGH THERE COULD BE A FEW
WIDELY SCATTERED SHOWERS. WE HAVE OPTED TO KEEP POPS BELOW THE
PRECIPITATION MENTIONING CRITERIA. WITH THE LACK OF MOISTURE AND
VERY LITTLE TEMPERATURE CHANGE ACROSS THE FRONT, SUNSHINE WILL
HELP PUSH TEMPERATURES WELL ABOVE NORMAL AGAIN ON FRIDAY. ALTHOUGH
NOT AS HIGH AS THURSDAY, WE DO EXPECT READINGS TO CLIMB INTO THE
MID 60S TO LOWER 70S. THE HIGH PRESSURE SYSTEM PUSHING THE FRONT
WILL BE CENTERED OVER EASTERN CANADA. THIS SYSTEM WILL PROVIDE A
GLANCING BLOW OF FAIR DRY WEATHER TO OUR AREA. IT SHOULD BE STRONG
ENOUGH TO KEEP THE PRECIPITATION ASSOCIATED WITH LOW PRESSURE,
MOVING IN FROM THE WEST, OUT OF OUR AREA UNTIL SATURDAY NIGHT. THE
LOW, AND IT'S ASSOCIATED FRONTAL ZONE, WILL MOVE ACROSS OUR REGION
SUNDAY AND THEN HEAD SLOWLY OFF TO THE EAST LATER SUNDAY NIGHT AND
MONDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING A SIGNIFICANT
AMOUNT OF RAIN TO PORTIONS OF OUR AREA. THE WETTEST TIME PERIOD
SHOULD BE SUNDAY INTO SUNDAY NIGHT. A FEW SHOWERS COULD LINGER
INTO MONDAY, BUT HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER
LATE MONDAY AND MONDAY NIGHT. OUR STRING OF DAYS WITH WARM
TEMPERATURES WILL COME TO AN END OVER THE WEEKEND. HIGHS ON
SATURDAY WILL RANGE FROM THE UPPER 50S TO MID 60S, WHICH IS STILL
ALMOST 10 DEGREES ABOVE NORMAL. DEPENDING ON THE AMOUNT OF CLOUD
COVER AND RAIN, TEMPERATURES ON SUNDAY COULD STRUGGLE TO GET OUT
OF THE 50S. HIGHS ON MONDAY WILL BE GREATLY DEPENDENT ON HOW
RAPIDLY SKIES CLEAR BEHIND THE DEPARTING STORM TO OUR EAST. FOR
NOW, WE ARE FORECASTING HIGHS FROM THE MID 50S TO LOWER 60S.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE IFR STRATUS AND FOG IS MOVING WEST FROM NEW JERSEY AND SHOULD
IMPACT THE PHILADELPHIA METRO AIRPORTS BEFORE 0700 UTC. FOG APPEARS
TO BE AS MUCH OF A PROBLEM AS THE STRATUS EARLY THIS MORNING...AND
LIFR CONDITIONS ARE POSSIBLE AT KPHL AND KILG. KMIV AND KACY
AREA ALREADY LIFR...AND WITH THE LIGHT ONSHORE MOISTURE LADEN FLOW
CONTINUING...THERE IS NO REASON FOR THIS TO CHANGE BEFORE DAYBREAK.
THE BEST TIMING FOR LIFR CONDITIONS AT KPHL AND KILG WOULD BE 1000
UTC TO ABOUT 1400 UTC...WITH CEILINGS LIKELY BEING THE BIGGER
PROBLEM.

THE IFR CONDITIONS COULD LINGER WELL INTO THE MORNING HOURS...AS
MID AND HIGH LEVEL CLOUDINESS ABOVE IT WILL PROBABLY SLOW THE
EROSION PROCESS. BEST TIMING FOR THE BREAK OUT IS ABOUT 1400/1500
UTC FOR KPHL...AND POSSIBLY AS LATE AS 1800 UTC AT KMIV/KACY. AFTER
THIS...ALL LOCATIONS ARE EXPECTED TO VFR CEILINGS FOR THE BALANCE OF
THE DAY.

THERE COULD BE SCATTERED SHOWERS ACROSS WESTERN SECTIONS THIS
AFTERNOON...BUT AT THIS POINT IT DOES NOT APPEAR TO BE WIDESPREAD
ENOUGH TO MENTION IN THE TERMINAL FORECASTS. THE THREAT OF SHOWERS
SHOULD DISSIPATE DURING THE EARLY EVENING.

THE FOG/STRATUS BANK PROBABLY LINGERS JUST OFFSHORE THIS
AFTERNOON...AND STARTS TO COME BACK WEST THIS EVENING. IFR
CONDITIONS PROBABLY START BY 0300 UTC AT KACY/KMIV...AND REACH KPHL
CLOSE TO 0500 UTC WEDNESDAY. MODEL SOUNDINGS SUGGEST THAT FOG COULD
BE A MORE WIDESPREAD PROBLEM BETWEEN 0600 UTC AND 1200 UTC
WEDNESDAY...WITH WIDESPREAD LIFR CONDITIONS POSSIBLE.

OUTLOOK...
AFTER THE ST AND FOG EXIT WEDNESDAY...VFR CONDITIONS WILL RETURN.
AS THE LOW LEVEL FLOW TURNS S AND SW WEDNESDAY NIGHT, LESS ST AND
FOG IS EXPECTED. CONDITIONS SHOULD BE MOSTLY VFR...WITH PATCHY FOG
RESULTING IN LOCAL MVFR/IFR CONDITIONS.

A COLD FRONTAL PASSAGE THURSDAY NIGHT INTO EARLY FRIDAY SHOULD BE
DRY FOR THE MOST PART, ALTHOUGH THERE COULD BE A FEW WIDELY
SCATTERED SHOWERS. EXPECT MAINLY VFR CONDITIONS WITH THE FRONTAL
PASSAGE. HIGH PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD
BRING A CONTINUATION OF VFR CONDITIONS LATER FRIDAY INTO SATURDAY.

&&

.MARINE...
NO HEADLINES ATTM THRU 00Z WED. SEAS WILL BUILD TO 4 FT IN THE DE
AND S NJ WATERS WITH A BURST OF ELY WIND TUESDAY ASSTD WITH THE
NWD DRIFTING SFC LOW FROM THE DELMARVA COAST. THAT LOW SHOULD
WEAKEN LATE TUE AFTN.  LOW PROB WE WILL NEED AN SCA FOR ANZ455.

FOG COULD BECOME A MARINE NAVIGATION PBLM TUESDAY MORNING AND IF
IT DEVELOPS...MIGHT LINGER ALONG PARTS OF THE COAST ALL DAY. COULD
BE MWS MATERIAL?

OUTLOOK...
HIGH PRESSURE OFF THE MID ATLANTIC COAST WILL BE THE DOMINANT
WEATHER FEATURE THROUGH THURSDAY. THIS SYSTEM IS FORECAST TO KEEP
WINDS AND SEAS BELOW ADVISORY CRITERIA, ALTHOUGH THE SOUTHWEST
FLOW THURSDAY AHEAD OF A AN APPROACHING COLD FRONT COULD RESULT IN
WIND GUSTS NEAR 20 KNOTS...ESPECIALLY NEARSHORE AND OVER THE
DELAWARE BAY. THIS FLOW COULD ALSO PRODUCE SEAS NEAR 5 FEET ACROSS
THE NORTHERN OCEAN WATERS. THE COLD FRONT IS EXPECTED TO DROP
SOUTH ACROSS THE WATERS LATE THURSDAY NIGHT OR EARLY FRIDAY. THE
PRESSURE GRADIENT DOES NOT APPEAR TO BE VERY TIGHT BEHIND THE
FRONT. THEREFORE, WINDS AND SEAS ARE FORECAST TO REMAIN BELOW
ADVISORY CRITERIA. THE HIGH PRESSURE SYSTEM DRIVING THE FRONT
SOUTH WILL BE CENTERED OVER EASTERN CANADA. IT WILL MOVE SLOWLY
EAST RESULTING IN A WIND SHIFT TO THE NORTHEAST AND THEN EAST
FRIDAY NIGHT INTO SATURDAY. BY LATE SATURDAY SEAS ON THE OCEAN
COULD BE APPROACHING 5 FEET.

&&

.CLIMATE...
RER MAX POTENTIAL FOR TODAY....WITHIN REACH.

KABE AND KMPO NEW RECORDS. KTTN NEW RECORD.

KABE 70 IN 2010, 1986, 1945.  POR STARTS 1922
KMPO 66-1966                  POR STARTS 1901
KGED 76-1989                  POR STARTS ONLY 1948.
KTTN 76-1918                  POR STARTS 1865

THERE APPEARS TO BE GREATER POTENTIAL FOR WIDESPREAD NEAR RECORD OR
RECORD MAX'S EITHER THURSDAY OR FRIDAY WHEN THE NEAR FULL POTENTIAL
OF THIS WARM SPELL IS REALIZED. WE'LL LIST THE LATE WEEK RECORDS AS
WE DRAW CLOSER AND CONFIDENCE FOR OCCURRENCE IS GREATER.

FIRST 18 DAYS OF THE MONTH THE AVG TEMPS IS A WHOPPING 8.4 TO 11
DEGS ABOVE NORMAL THRUOUT OUR CWA!

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...RPW
NEAR TERM...HAYES
SHORT TERM...DRAG
LONG TERM...RPW
AVIATION...HAYES/RPW
MARINE...DRAG/RPW
CLIMATE...DRAG
Hazardous weather outlook, Mar 19, 3:17 PM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
317 PM EDT MON MAR 19 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-201930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
317 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

AREAS OF DENSE FOG ARE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY
AND AGAIN LATE WEDNESDAY NIGHT INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-201930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
317 PM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PATCHY DENSE FOG IS POSSIBLE FROM TIME TO TIME TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RPW

In the hours before

Special weather statement, Mar 20, 12:18 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1218 AM EDT TUE MAR 20 2012

DEZ001-002-NJZ016>018-020>027-200800-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
1218 AM EDT TUE MAR 20 2012

...DEVELOPING AREAS OF FOG WILL RESTRICT VISIBILITY DURING THE
EARLY MORNING HOURS...

LOOK FOR AN EXPANDING AREA OF FOG TO AFFECT MUCH OF SOUTHERN NEW
JERSEY AND NORTHERN AND CENTRAL DELAWARE THROUGH 400 AM. THE FOG
WILL BE DENSE IN SPOTS...WITH VISIBILITIES DROPPING BELOW ONE-HALF
MILES AT TIMES. FOG WILL RESTRICT VISIBILITIES ON THE GARDEN STATE
PARKWAY SOUTH OF POINT PLEASANT...THE NEW JERSEY TURNPIKE SOUTH OF
EXIT 5...AND THE ATLANTIC CITY EXPRESSWAY.

IF YOU WILL BE TRAVELING THESE AREAS DURING THE EARLY MORNING HOURS...
BE ON THE ALERT FOR LOCALLY POOR VISIBILITY IN FOG. SLOW DOWN...LEAVE
PLENTY OF ROOM BETWEEN YOU AND THE OTHERS...AND KEEP YOUR HEADLIGHTS
ON THE LOW BEAM SETTING.

HAYES

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Delaware, 2012Dense Fog Advisories in Pennsylvania, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.